Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 24, 2012Lake County, Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 24, 2012, 1:09 PM EDT for Lake County, Orange County, Florida. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2012, 1:09 PM EDT (17:09 UTC)
Expired
Jul 24, 2012, 2:30 PM EDT
In force
81 min
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL

The radar

The Melbourne radar (KMLB), 111 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 5.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2380 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2380 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

753 
WWUS82 KMLB 241709
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
109 PM EDT TUE JUL 24 2012

FLZ041-044>046-053-144-241830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
109 PM EDT TUE JUL 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...WESTERN ORANGE 
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE 
COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF SCATTERED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER 
WEST CENTRAL FLORIDA...MOVING EAST AROUND 20 MPH.

LOCATIONS IN THE PATH OF THE LINE OF STORMS WHICH MAY EXPERIENCE 
STRONG WINDS INCLUDE ANIMAL KINGDOM...CLERMONT...FRUITLAND PARK AND 
MID FLORIDA LAKES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF 40 TO 45 MPH. BOATERS SHOULD MOVE TO SAFE HARBOR IN 
ADVANCE OF THIS BAND OF STORMS.

LAT...LON 2896 8196 2896 8166 2920 8165 2921 8131
      2856 8130 2813 8146 2814 8153 2826 8156
      2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 1705Z 269DEG 18KT 2910 8201 2855 8208
          2816 8223

$$
RL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 24, 10:15 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 24, 10:15 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1015 AM EDT TUE JUL 24 2012

.DISCUSSION...
ATLC RIDGE AXIS OVER S FL WILL INTERACT WITH A WEAK TROF OVER THE NE
GOMEX TO GENERATE A DEEP S/SWRLY FLOW ACRS CENTRAL FL. MORNING
SOUNDINGS SHOW DRY AIR INTRUSION ALOFT...ESP KMFL WHOSE
MICROBURST-DAY POTENTIAL INDEX (MDPI) CAME IN AT A SURPRISINGLY HIGH
1.4. KTBW/KMFL LAPSE RATES THRU THE H75-H60 LYR ARE RATHER STEEP...
AND WITH PWAT VALUES BTWN 1.8"-2.0" AND SFC DEWPOINTS IN THE M/U70S
OVER MOST OF THE PENINSULA. AIRMASS SEEMS PRIMED FOR INCREASED STORM
POTENTIAL THIS AFTN DESPITE LOW POPS ON THE NUMERICAL OUTPUT.

THE MAIN STOPPER WILL BE A MID/UPR LVL CLOUD DECK THAT WILL DELAY
SFC HEATING. IF THAT BREAKS UP...THINGS COULD DVLP RAPIDLY. LITTLE
POTENTIAL FOR MID/UPR LVL CLOUD COVER OVER THE NRN CWA...STORMS OVER
THE NE GOMEX ASSOCD WITH THE TROF ARE UNDER A N/NW UPR LVL FLOW...
DEBRIS CLOUDS WILL PROPAGATE DOWN THE W FL COAST RATHER THAN ACRS
THE PENINSULA. WILL BUMP POPS UP TO SCT AREAWIDE.

PRIMARY THREAT WILL BE FQNT CG LTNG AND STRONG WIND GUSTS...H50
TEMPS ARND -7C ARE TOO WARM TO SUPPORT SIG HAIL. POSITION OF RIDGE
AXIS FAVORS SEA BREEZE ONSET BY LATE MORNING ACROSS TREASURE COAST
COUNTIES...THOUGH THIS MAY BE DELAYED UNTIL EARLY AFTN DUE TO THE
AFOREMENTIONED CLOUD DECK. WIND FIELD A LITTLE BIT STRONGER N OF THE
CAPE AS THE RIDGE INTERACTS THE GOMEX TROF...SEA BREEZE FORMATION
WILL BE LATE AFTN AT EARLIEST...IF AT ALL.

HIGH TEMPS CLIMBING INTO THE L/M90S INLAND AND U80S/L90S COAST. A
FEW SHOWERS/STORMS LINGERING INTO EARLY EVENING ALONG THE TREASURE
COAST BUT DROPPING BELOW MENTIONABLE VALUES ELSEWHERE. OVERNIGHT
MINS M70S.

&&

.AVIATION...
THRU 24/18Z...MAINLY VFR WITH PREVAILING CIGS AOA FL100 S OF
KLAL-KMCO-KTIX...LCL MVFR VSBYS/CIGS S OF KVRB.
BTWN 24/18Z-24/24Z...SCT IFR/ISOLD LIFR TSRAS MVG NE ARND 15KTS WITH
OCNL SFC WND G25KTS. CONVECTION EXPECTED TO INITIALIZE N OF
KISM-KTIX AND ALNG THE COAST S OF KMLB. ISOLD +TSRA PSBL E OF
KMLB-KOBE BTWN 21Z-24Z WITH OCNL SFC WND G25-30KTS.
BTWN 24/00Z-24/03Z...SCT MVFR SHRAS S OF KISM-KMLB.
AFT 24/04Z...PREVAILING VFR ALL SITES...LCL MVFR CIGS/VSBYS IN BR.

&&

.MARINE...
ATLC HI PRES RIDGE AXIS OVER S FL WILL GENERATE A LIGHT TO GENTLE
SWRLY BREEZE THRU TONIGHT. EAST COAST SEA BREEZE FORMATION WILL BE
DELAYED TO EARLY AFTN S OF CAPE CAPE CANAVERAL AS SFC HEATING WILL
BE SLOWED BY A DENSE MID/UPR LVL CLOUD DECK. WIND FIELD A LITTLE BIT
STRONGER N OF THE CAPE AS THE RIDGE INTERACTS WITH A WEAK LOW/MID
LVL TROF OVER THE NE GOMEX...SEA BREEZE FORMATION WILL BE LATE AFTN
AT EARLIEST...IF AT ALL. A 2-3FT LONG PD SWELL WILL KEEP SEAS
SLIGHTLY ELEVATED...2-4FT NEARSHORE/3-5FT OFFSHORE. DOMINANT PDS
9-10SEC. SCT SHRAS/ISOLD TSRAS MOVING OFFSHORE.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION.....BRAGAW
RADAR WATCH/IMPACT WX...LASCODY
Hazardous weather outlook, Jul 24, 11:07 AM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1107 AM EDT TUE JUL 24 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1107 AM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A HIGH PRESSURE RIDGE AXIS SETTLING INTO THE SOUTH CENTRAL PENINSULA
WILL ALLOW SEA BREEZE ONSET TO OCCUR ALONG THE TREASURE COAST EARLY
THIS AFTERNOON.  VERY MOIST LOW LEVELS...COMBINED WITH SOME DRYING
IN THE MID LEVELS...WILL ALLOW FOR ISOLATED STRONG STORMS TO FORM.
FREQUENT LIGHTNING STRIKES AND GUSTY WINDS TO AROUND 50 MPH WILL BE
THE MAIN HAZARDS...ESPECIALLY FROM OKEECHOBEE TO THE TREASURE COAST.

.RIP CURRENT IMPACT...
THERE WILL BE A LOW TO MODERATE RIP CURRENT RISK AT AREA BEACHES.
CHECK HAZARDS WITH LIFEGUARDS BEFORE ENTERING THE SURF.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STRONG STORMS WILL PRODUCE GUSTS IN EXCESS OF 34 KNOTS...
ESPECIALLY FROM AROUND OKEECHOBEE TO THE TREASURE COAST AND ADJACENT
ATLANTIC WATERS. STORM MOTION WILL BE TOWARDS THE NORTHEAST AROUND
15 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS WILL BE LOWER THAN
NORMAL THROUGH THE WEEKEND.

WITH THIS REDUCED COVERAGE OF STORMS...TEMPERATURES WILL BE A LITTLE
HOTTER THAN NORMAL.  AFTERNOON HEAT INDICES WILL CLIMB TO AROUND 105
OVER PORTIONS OF THE AREA INTO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF
NECESSARY...ESPECIALLY AROUND OKEECHOBEE AND THE TREASURE COAST.

RL

In the hours before

Special weather statement, Jul 24, 1:09 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
109 PM EDT TUE JUL 24 2012

FLZ041-044>046-053-144-241830-
INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
109 PM EDT TUE JUL 24 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH OVER LAKE COUNTY...WESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE
COUNTY...WESTERN VOLUSIA COUNTY...

* UNTIL 230 PM EDT.

AT 104 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS OVER
WEST CENTRAL FLORIDA...MOVING EAST AROUND 20 MPH.

LOCATIONS IN THE PATH OF THE LINE OF STORMS WHICH MAY EXPERIENCE
STRONG WINDS INCLUDE ANIMAL KINGDOM...CLERMONT...FRUITLAND PARK AND
MID FLORIDA LAKES.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 40 TO 45 MPH. BOATERS SHOULD MOVE TO SAFE HARBOR IN
ADVANCE OF THIS BAND OF STORMS.

LAT...LON 2896 8196 2896 8166 2920 8165 2921 8131
      2856 8130 2813 8146 2814 8153 2826 8156
      2826 8166 2834 8167 2835 8196
TIME...MOT...LOC 1705Z 269DEG 18KT 2910 8201 2855 8208
          2816 8223

RL

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 3:49 PM EDTSpecial Marine WarningMLB116 min
Jul 24, 4:33 PM EDTSpecial Weather StatementMLBBrevard57 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.